MAUDE Adverse Event Report: CARDINAL HEALTH 12FR 43 IRIS FEEDING TUBE ENF; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH 12FR 43 IRIS FEEDING TUBE ENF; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 461243E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review is established based on the serial number stick on the device.The review could not be done because no serial number was available.The supplier confirmed from the lot number that production followed specifications and instructions.No sample was available for investigation so a root cause could not be determined.There is no action required at this time.This complaint will be used for tracking and trending purposes.
 
Event or Problem Description
The customer reported that the nasal gastric tube (ngt) is made of plastic that is not robust and it fell apart in their hands when attempting to administer medications.The tube must be replaced and therefore exposes the patient to unnecessary risk.Although this device reportedly lowers the risk of causing patient harm during insertion by utilizing iris camera technology, it is not robust enough to withstand repeated use and appears to have broken.The decreased risk associated with insertion of ng tubes with cameras is a moot point if the tube easily breaks and has to be reinserted.The probability of causing patient harm increases exponentially if the patient must undergo repeated insertions due to tubes breaking due to insufficient design.It is the belief of this rn that this design is not sufficient to withstand standard operation over a duration that most patients must tolerate, and therefore subjects the patients to increased risk of harm due to tubes having to be replaced due to breakage.

Brand Name
12FR 43 IRIS FEEDING TUBE ENF
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16545195
Report Number1282497-2023-10745
Device Sequence Number12392321
Product Code KNT
UDI-Device Identifier20884521742229
UDI-Public20884521742229
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number461243E
Device Catalogue Number461243E
Device Lot Number1243080122
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Initial Report FDA Received Date03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown